Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 130, NWS Melbourne, FL

August 2, 2021

NWS Melbourne, FL issued this special marine warning at Aug 2, 2021, 12:44 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2021, 12:44 PM EDT (16:44 UTC)
Expired
Aug 2, 2021, 1:45 PM EDT
In force
61 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 2, 11:26 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 2, 11:26 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1126 AM EDT Mon Aug 2 2021

.UPDATE...
Isolated to scattered showers ongoing, mainly from northern
Osceola northward. Scattered showers and isolated lightning
storms are moving onshore across the west coast of Florida and are
moving inland. Cell movement is eastward around 15 to 20 KT. A
broad area of low to mid level clouds have spread across east
central Florida. Forecast is on track, with only a few minor
adjustments to the rain chances this morning to account for the
showers moving into our CWA from the west. Deeper moisture will
initially exist across northern portions of central FL today, with
forecast PW values of 1.91-2.1 inches, and a persistent W/SW flow
will continue to increase moisture across the rest of east
central FL into the afternoon. The 10Z XMR sounding has a PW value
of 2.00 inches and has a more moist overall profile than recent
days with further supports the deeper moisture being present.
Greater moisture, prevailing offshore flow and slightly more
unsettled pattern aloft will all lead to higher rain chances today
(up to 60-70%).

Rain chances will then ramp up into mid-late afternoon as boundary
collisions with the east coast sea breeze generate scattered to
numerous showers and storms across the region. Main threats will
be strong wind gusts up to 40 to 50 mph, frequent lightning
strikes, and locally heavy rainfall up to 2-3 inches, as this
activity moves eastward up to 10-15 mph. Convective development
along additional outflow boundaries will persist into the evening
with showers and storms gradually decreasing in coverage and
shifting offshore through midnight.

Another hot and humid day, with afternoon highs in the low 90s
and heat indices ranging from 100-105. Overnight lows will be in
the low to mid 70s.

&&

.AVIATION...
VFR conditions outside of convection through the TAF period.
Greater storm coverage expected across the area today. Ongoing
showers from KISM northward. Some of these storms have already
produced Additional showers and lightning storms moving inland
from the west coast. Brief MVFR/IFR CIGs/VIS will be possible with
storms today, with the greatest potential being in the afternoon
and early evening. Have added 3-hour window TEMPO groups for when
this activity is most likely at each TAF site, around 17-21Z for
most of the northern locations and 19-23Z from TIX southward.
Storm development will continue into the evening, but should
gradually diminish and shift offshore through midnight.

&&

.MARINE...
A broad area of low to mid level clouds are streaming across the
Atlantic. Isolated to scattered showers along the coast, mainly
across the nearshore waters of Volusia and the Treasure Coast.
Current buoy 41009 observations show seas are 2 ft with a SW wind
around 10 KT. Winds will become S/SE and increase to 10-15 knots
into the afternoon/evening as the east coast sea breeze develops.
Greater storm coverage expected across the area this
afternoon/evening, with a westerly steering flow continuing the
threat for offshore moving storms. Some storms will be capable of
producing strong gusty winds and frequent lightning strikes.

&&

.CLIMATE...

List of warm low records for today, Aug 2nd, the year they last
occurred and how low the temperatures dropped so far this morning
across east central Florida. Sites with a * are on track to
either set a new record or tied it.

Site            Record    So far today

Daytona Beach   78(2004)  75
Leesburg        78(2014)  78*
Sanford         78(2004)  76
Orlando         79(2020)  78
Melbourne       78(2020)  78*
Vero Beach      76(2020)  77*
Fort Pierce     80(1921)  76

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  92  75  90  74 /  70  50  80  40
MCO  93  76  92  76 /  70  50  80  30
MLB  92  76  92  76 /  70  50  70  30
VRB  93  74  92  74 /  60  50  70  30
LEE  92  76  90  76 /  70  40  80  40
SFB  92  76  91  75 /  70  50  80  30
ORL  93  76  91  77 /  70  50  80  30
FPR  92  74  91  74 /  60  50  70  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Negron
Hazardous weather outlook, Aug 2, 11:37 AM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1137 AM EDT Mon Aug 2 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1137 AM EDT Mon Aug 2 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture will lead to higher shower and storm coverage
across the area this afternoon and evening. Earlier development
of showers and storms will again be possible this morning and
early afternoon, mainly through Lake County eastward through the
I-4 corridor. However, greatest coverage of shower and lightning
storm activity will occur into the mid to late afternoon as
boundary collisions with the east coast sea breeze occur across
east central Florida. Some stronger storms will be possible,
producing strong wind gusts up to 40 to 50 mph, frequent lightning
strikes and heavy downpours, as storms shift eastward up to 10 to
15 mph.

.FLOOD IMPACT...
Some slower moving storms will be capable of producing locally
heavy rainfall amounts up to 2 to 3 inches in a short period of
time. This could lead to standing water issues on area roadways
and across poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous showers and storms will develop into the
afternoon. Some stronger storms will be capable of producing wind
gusts around 34 knots across inland lakes or as they push eastward
and offshore up to 10 to 15 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Above normal coverage of afternoon and evening showers and
lightning storms will continue through at least mid week. Some
stronger storms will be possible each day, with the main threats
including frequent cloud to ground lightning strikes, torrential
downpours, and wind gusts up to 40 to 50 mph. Localized poor
drainage flooding is possible in areas that receive heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Watson/ Weitlich

In the hours before

Special weather statement, Aug 2, 12:40 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1240 PM EDT Mon Aug 2 2021

FLZ147-021730-
Northern Brevard County FL-
1240 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
130 PM EDT...

At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mims, moving east at 30 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Merritt Island
Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2856 8093 2858 8095 2859 8094 2860 8095
      2860 8096 2872 8096 2878 8071 2860 8057
TIME...MOT...LOC 1640Z 249DEG 28KT 2863 8090

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:32 PM EDTSpecial Marine WarningMLB58 min
Aug 1, 9:24 PM EDTSpecial Weather StatementMLBBrevard66 min
Aug 1, 9:30 PM EDTSpecial Marine WarningMLB2 hr
Aug 2, 12:40 PM EDTSpecial Weather StatementMLBSeminole50 min
Aug 2, 1:23 PM EDTSpecial Weather StatementMLBLake52 min
Aug 2, 2:07 PM EDTSpecial Marine WarningMLB53 min
Aug 2, 2:14 PM EDTSpecial Weather StatementMLBOrange46 min
Aug 2, 2:22 PM EDTSpecial Weather StatementMLBVolusia38 min
Aug 2, 2:24 PM EDTAreal Flood AdvisoryMLBVolusia111 min
Aug 2, 2:30 PM EDTSevere Thunderstorm WarningMLBOrange17 min
Aug 2, 2:53 PM EDTAreal Flood AdvisoryMLBOrange112 min
Aug 2, 2:53 PM EDTSpecial Weather StatementMLBOsceola52 min
Aug 2, 3:01 PM EDTSevere Thunderstorm WarningMLBOsceola48 min
Aug 2, 3:02 PM EDTSpecial Marine WarningMLB88 min
Aug 2, 3:14 PM EDTSpecial Marine WarningMLB2 hr
Aug 2, 3:14 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola46 min
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningMLBBrevard45 min
Aug 2, 3:49 PM EDTSpecial Weather StatementMLBOrange41 min
Aug 2, 4:44 PM EDTSpecial Marine WarningMLB3 hr
Aug 2, 5:04 PM EDTSpecial Weather StatementMLBMartin56 min
Aug 2, 5:07 PM EDTSpecial Weather StatementMLBIndian River38 min
Aug 2, 6:11 PM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie94 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.